Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 388, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 28, 2006, 11:45 PM CDT for Jefferson County, Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2006, 11:45 PM CDT (04:45 UTC)
- Expired
- Jun 29, 2006, 12:30 AM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 79 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 2017 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 290446 SVRLSX MOC099-186-187-290530- /O.NEW.KLSX.SV.W.0388.060629T0445Z-060629T0530Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1145 PM CDT WED JUN 28 2006 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI NORTHERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 1230 AM CDT * AT 1140 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR OLYMPIAN VILLAGE...OR ABOUT NEAR DE SOTO...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BLOOMSDALE... ROCKY RIDGE... WEINGARTEN... FRENCH VILLAGE... STE. GENEVIEVE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3823 9038 3804 9066 3774 9028 3795 8998 $$ TRUETT
1 follow-up statement
000
WWUS53 KLSX 290531
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1231 AM CDT THU JUN 29 2006
MOC137-290541-
/O.EXP.KLSX.SV.W.0389.000000T0000Z-060629T0530Z/
MONROE MO-
1231 AM CDT THU JUN 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MONROE COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SLIGHTLY AND MOVED
SOUTH OF THE COUNTY.
LAT...LON 3959 9232 3942 9235 3936 9229 3932 9173
3949 9171
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 9:49 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 28, 9:49 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 949 PM CDT WED JUN 28 2006 .DISCUSSION... MID LVL INSTABILITY WHICH HAS BEEN LURKING OVR E CNTRL MO SINCE LT AFTN IN THE FORM OF ACCAS HAS BEGUN TO IGNITE TSRA IN A NRW AREA FROM MEXICO...THRU WARRENTON AND WATERLOO...TO NR CHESTER AND SPARTA. AS MID LVL WRM ADV INCRS OVRNIGHT BLV THAT PCPN WL GRDLY EXPAND IN CVG...SO HV UPPED POPS AFT MIDN IN ALL BUT NE COUNTIES. UPWARD ADJ WAS RTLVLY MINOR...AND MAY NEED TO MAKE FURTHER ADJ DEPENDING UPON TRENDS OVR THE NXT FEW HRS. TRUETT && .AVIATION... FOR THE 00Z TAFS...WK CDFNT EXTDS FM NR MCI E-SE THRU STL ATTM. THE ERN PTN OF THIS FNT SHOULD DROP FURTHER SWD TGT AS THE SFC RDG OVR THE NRN PLAINS MOVS E-SEWD THRU THE GRT LKS REGION. THIS FNT SHOULD EXTD FM W CNTRL MO SE THRU SRN IL BY 12Z THU. ISOLATED CONVECTION HAS DVLPD S OF THIS FNT ACRS THE SRN PTN OF THE CWA. WHILE ISOLATED SHRA OR TSRA MAY DVLP NR THIS FNT IN COU...STL OR SUS THE RISK APRS TOO LOW TO INCLUDE ANY MENTION OF SHRA/TSRA IN THE TAF FCST FOR TGT. WILL JUST INCLUDE SCT WAA MID LVL CLOUDS IN THE TAFS TGT. SCT DIURNAL CUMULUS CLOUDS SHOULD DVLP AGAIN BY LATE THU MRNG. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 28, 4:00 PM CDT, 7 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT WED JUN 28 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY- CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL- IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY- MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS- SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS- ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 400 PM CDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AREAWIDE. SOME STORMS MAY APPROACH SEVERE LIMITS EARLY THIS EVENING IN SOUTHERN ILLINOIS... CONTAINING HAIL APPROACHING DIME SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE AREAWIDE UNTIL FRIDAY MORNING AS THE FRONT LINGERS IN OUR REGION. SOME OF THE STORMS COULD BE SEVERE ON THURSDAY NIGHT...WITH LARGE HAIL BEING THE PRIMARY SEVERE WEATHER THREAT. THERE IS AN ADDITIONAL CHANCE FOR THUNDERSTORMS FROM SATURDAY NIGHT THROUGH INDEPENDENCE DAY AS ANOTHER COLD FRONT SLOWLY PUSHES THROUGH OUR AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. TES
In the hours before
Local storm report, Jun 28, 11:05 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM HAIL 1 E UNION 38.45N 90.99W
06/28/2006 E1.75 INCH FRANKLIN MO CO-OP OBSERVER
&&
TILLYLocal storm report, Jun 28, 11:33 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1133 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL DE SOTO 38.14N 90.56W
06/28/2006 E0.88 INCH JEFFERSON MO TRAINED SPOTTER
&&
TILLYLocal storm report, Jun 28, 11:43 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1143 PM CDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM HAIL WATERLOO 38.33N 90.16W
06/28/2006 E0.75 INCH MONROE IL LAW ENFORCEMENT
&&
TILLYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:33 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery | 57 min |
| Jun 28, 10:11 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 49 min |
| Jun 28, 10:29 PM CDT | Severe Thunderstorm Warning | LSX | Montgomery, Warren | 61 min |
| Jun 28, 10:36 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson | 39 min |
| Jun 28, 10:46 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Ralls | 59 min |
| Jun 28, 11:15 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson | 30 min |
| Jun 28, 11:52 PM CDT | Severe Thunderstorm Warning | LSX | Monroe | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.